Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 290, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 13, 2003, 1:31 PM CDT for Union County, Arkansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2003, 1:31 PM CDT (18:31 UTC)
- Expired
- Jul 13, 2003, 2:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Union County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 11:55 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1819 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
061
WUUS54 KSHV 131831
SVRSHV
ARC139-131930-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
131 PM CDT SUN JUL 13 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
UNION COUNTY IN SOUTH CENTRAL ARKANSAS
* UNTIL 230 PM CDT
* AT 131 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 4 MILES NORTHEAST
OF EL DORADO...MOVING SOUTH AT 20 MPH.
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
UNION COUNTY IN SOUTH CENTRAL ARKANSAS
UNTIL 230 PM CDT.
LAT...LON 3314 9245 3301 9239 3301 9269 3314 9271
3328 9272 3332 9267 3334 9249
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:55 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 13, 10:55 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1055 AM CDT SUN JUL 13 2003 UPDATED ZONE PACKAGE JUST SENT OUT. RAISED POPS ALONG THE NORTH FOR REMNANTS OF NRN SYSTEM THAT WILL DO A LITTLE MORE THAN SKIRT THE AREA BEFORE DYING OUT. IN DOING SO...ALSO TWEAKED DOWN HIGHS TEMPERATURES DOWN A TAD ACROSS THE EXTREME N ALONG WITH INCREASING CLOUD COVER. OTHERWISE...ELSEWHERE...NO MAJOR CHANGES. T.S. CLAUDETTE STARTING TO THROW SHOWER ACTIVITY ACROSS SE LA COAST BUT WILL NOT AFFECT OUR AREA TODAY. 20 .SHV...NONE.
Hazardous weather outlook, Jul 13, 12:00 PM CDT, 1 hour 31 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A BOUNDARY ACROSS THE NORTHEAST SECTIONS OF THE REGION THIS AFTERNOON IN CONJUNCTION WITH AN UNSTABLE AND VERY WARM AIRMASS COULD IGNITE SOME ISOLATED SEVERE THUNDERSTORM ACTIVITY THOUGH THIS EVENING. DAMAGING WIND GUSTS AND SOME LARGE HAIL ARE POSSIBLE IN ANY SEVERE STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO SEVERE WEATHER EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT ANTICIPATED THROUGH TONIGHT. 20
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.